Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 11:10:15 PM

Login with username, password and session length


Members
  • Total Members: 23758
  • Latest: mngr5
Stats
  • Total Posts: 643163
  • Total Topics: 48937
  • Online Today: 228
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Anyone started Complera with VL > 100,000 and now having stomach cramps?  (Read 1471 times)

0 Members and 1 Guest are viewing this topic.

Offline Married Man

  • member
  • Posts: 2
I have been diagnosed hiv poz on Feb 7, 2013. Had to wait for my genotype to be completed and found out I have no resistance to meds. Due to the high demands of my job and a strong family history of hyperlipidemia and CHD, my physician prescribed Complera on March 25, 2013.  My first question is: How effective could this be if my VL was 385,000, and my CD4 was 437 (31%). I understand the drug is only for those with a VL <100,000. My physician knows I have a high stress job with early mornings involving a 2 hour car ride to work everyday. Has anyone else had successful labs starting Complera after having such a high VL?
Also, the only side effect I had the first few days was slight headache and 1 hour of dizziness.....until now, 4 weeks of Complera and I feel pregnant!  My stomach is distended, gassy, bad cramping throughout the day and my stools have changed, less volume, and straw colored. Any insight if this stomach issue is serious or will get better with time. I take my Complera at the same time everyday, 0635 in the morning and have breakfast, with a healthy fat at 0615.  Has anyone had similar stomach issues that resolved?  Lastly, are Complera users suppose to stop drinking caffeine and coffee?  I know caffeine irritates the gut. I will get my labs retested on May 25th at my 60 day usage anniversary and hope that I see some improvement. I have felt terrible, prior to taking the Complera or any medication. I still do, always tired, short of breath, can't exercise, headaches and gained 10lbs in 1 month.  Thanks for reading. Any help is appreciated.         

Offline buginme2

  • Member
  • Posts: 3,127
Why would your doctor prescribe Complera to you when you had such a high viral load?  If its because of high cholesterol and cvd there are many other options. 

I take Complera also.  It does cause some gas.  I haven't experienced what your describing but I have had some gas issues.  I've noticed the later in the day I take it the better it is.  Try switching from taking it with breakfast to taking it with dinner.  It may help.

Offline life2

  • Member
  • Posts: 34
The labeling change to Complera for VL<100k was issued in mid January of this year.

I was prescribed Complera on 1/3 with a CD4 of 149 and VL of 239k and have had great results.  I experienced all of the side effects you are experiencing, dizziness, gas, distension, lightly colored stools(loose) and fatigue.  All have gone away except the fatigue and the gas and distension, but even those have improved significantly.

Be sure to discuss this with you HIV specialist.

Offline Anqueetas

  • Member
  • Posts: 116
People With viral load higher than 100k have higher rate of virologic failure than Atripla, that is why they change the label recommendation. YOu doctor probably weight the pro and con for you, that why he choose this. All you can do is keep taking them as prescribe be very adherence. Taking Complera with a full meal will help with the discomfort. If you side effect have not improve after a month, you can discuss with your doctor about other option such as, Presista+Norvir+Truvada that have minimal side effect.

Good luck
ARS, hospitalized for very high fever-July 2011
diagnosed HIV positive - October 16 2011
CD4 460 19.5% VL 49000 - late October 2011
CD4 625 19.5% VL 50030 - January 2012
CD4 369 19% VL 69000 - March 2012
Start Sustiva+ Truvada - April 17 2012
CD4 524 24.5% VL UD - August 22 2012
Switch to Nevirapine+Truvada
CD4 490 26% VL UD - November 2012
CD4 539 29% VL UD - February 2013
CD4 621 28% VL UD - May 2013

Offline frenchie

  • Member
  • Posts: 6
when i started medication my viral load was about 200 000, and atripla was the only single tablet regimen available in my country.

As i had at the beginning a lot of side effects (and also being very depressed: just been diagnosed, and girlfriend who i was suppose to married, dump me in a very very rude way), i wanted to switch to complera, i took another health insurance in a different country where complera was available and then switch to this one (my viral load at this time was not detectable thanks to atripla).

And the side effects was even worse (i still had insomnia and a lot of stomach problems), i kept complera for a month or two but the side effect didn t go away.

So i went back to atripla and nowadays the only problem i have is sometimes a sleeping disorder, but nothing to bad, so i keep this medication.

if the side effect stay the same after a few month maybe atripla, is something you can try, i just take it before i go sleep, no matter what time.

« Last Edit: May 05, 2013, 07:54:49 AM by frenchie »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.